Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Child suffering from severe cough. Is it safe to give alerid syrup?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 1444 Questions
Hi, My nephnew is 6 Months old. I would need some suggestions on the syrup to be used. I just had a chat with one of your team member. The doctor has suggested to use 'alerid syrup'. But when i check the usage, I came to know that this drug is for Asthama.
So, can you let me know what syrup can be used for my nephnew who is suffering from severe cough. And for your information, he is active and fed with mothers milk & cerelac etc.
Posted Sat, 16 Feb 2013 in Medicines and Side Effects
Answered by Dr. Synthyia Bhagat 17 minutes later
Thanks for your query.

I just want to know few more details from you before commenting further. Please answer these for me.

-is there any fever?
-what is character of cough, is it dry or productive?
- is there any associated nose blockage?
-is he taking feeds normally?

As per alerid syrup, it is antiallergic and is not only given in asthma.

I suggest you to give him plenty of fluids, lukewarm water will be soothing.

Awaiting your response.

Wishing your nephew quick recovery.

God bless.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor